Thunderstorm Wind, Wayne
- When
- August 19, 5:49 PM EST
- Where
- Wayne County, 1.37 mi WSW of Screvan
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.470, -82.040
A tree was blown down across the road.
South to southwest steering flow pushed a more dominant west coast sea breeze inland through the early afternoon over a very unstable airmass which triggered scattered severe storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
South to southwest steering flow pushed a more dominant west coast sea breeze inland through the early afternoon over a very unstable airmass which triggered scattered severe storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 19, 1:42 PM EST, 4 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 242 PM EDT WED AUG 19 2015 .NEAR TERM...THIS AFTERNOON THRU THU... SCATTERED TO NUMEROUS SHOWERS AND T-STORMS EXPECTED ACROSS FORECAST AREA THIS AFTERNOON...INITIALLY ALONG SEA BREEZES AS THEY CONVERGE JUST W OF I-95 CORRIDOR LATE IN THE DAY...THEN WITH SUBSEQUENT OUTFLOW BOUNDARIES. ACTIVITY SHOULD GRADUALLY DIMINISH DURING THE EVENING. LOW TEMPS TONIGHT SHOULD BE MID 70S INLAND...UPR 70S COAST. FOR THURSDAY...SIMILAR SETUP SHOULD SUPPORT A SIMILAR EVOLUTION WITH SCATTERED SHOWERS/T-STORMS ALONG SEA BREEZES...BECOMING MORE NUMEROUS LATE IN THE DAY AS SEA BREEZES MERGE OVER EASTERN COUNTIES. CONTINUED SLIGHTLY ABOVE NORMAL TEMPS WITH HIGHS IN LWR- MID 90S INLAND...NEAR 90 COAST. .SHORT TERM...THU NIGHT THROUGH WEEKEND... PERSISTENT UPPER LEVEL HIGH PRESSURE WILL GRADUALLY FLATTEN OVER FL WITH UPPER LEVEL FLOW GRADUALLY BACKING FROM NW TO THE WSW BY SUN. IN THE LOWER LEVELS A TROUGH AXIS OVER THE AREA SAT BECOMES DIFFUSE AND RETROGRADES INTO SUN AS A WEAK HIGH BUILDS IN FROM THE ATLANTIC ON SUNDAY. PRECIPITABLE WATER CONTENT REMAIN EXPECTED TO REMAIN JUICY WITH VALUES NEAR 2 INCHES. THIS PATTERN COMBINED WITH MOISTURE PROFILE AND DAYTIME HEATING WILL BRING ABOVE NORMAL TEMPS DUE TO MID/UPPER LEVEL RIDGING AND ALSO CONTINUE NEAR TO ABOVE NORMAL DIURNALLY DRIVEN SHOWERS/TSTORMS. LOCALLY HEAVY RAINFALL AND GUSTY WET DOWNBURSTS WILL BE POSSIBLE IN STRONGER STORM CELLS. .LONG TERM...MON-WED... A MEAN LAYER TROUGH WILL DEEPEN DOWN THE EASTERN SEABOARD STATES WITH DRIER AIR FILTERING IN FROM THE NW OVER SE GA DROPPING PRECIPITABLE WATER VALUES TO 1.5-2 INCHES. IN THE LOWER LEVELS A WEAK SURFACE TROUGH IS EXPECTED TO STALL AND BECOME DIFFUSE ACROSS SE GA WHILE THE BERMUDA RIDGE AXIS EXTENDS ACROSS N-CENTRAL FL. THIS PATTERN SUPPORTS A CONTINUATION OF DAILY DIURNALLY DRIVEN SEA BREEZE SHOWERS/TSTORMS WITH LOWER RAIN CHANCES DUE TO DRIER AIR ALOFT. THE BEST CHANCES OF PRECIP ARE EXPECTED OVER FL DUE TO HIGHER MOISTURE WHERE 40-50% RAIN CHANCES WERE ADVERTISED UNDER SEA BREEZE AND OUTFLOW FORCING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE BOTH DAYS DUE TO SLOW STORM MOTION. HIGH TEMPS WILL RANGE IN THE LOW/MID 90S WITH LOW TEMPS IN THE LOW/MID 70S. && .AVIATION... VFR CONDITIONS EXCEPT LOWER WITHIN SCATTERED TO NUMEROUS SHOWERS AND T-STORMS THIS AFTERNOON INTO EARLY EVENING. GREATEST COVERAGE EXPECTED TO BE AROUND INLAND TAF SITES 20Z-00Z...WITH DECREASING COVERAGE AFTER 00Z. INCLUDED POTENTIAL FOR GUSTY WINDS WITH TSRA IN TAFS. && .MARINE...HIGH PRESSURE WILL REMAIN EAST OF THE REGION THROUGH THURSDAY. THIS RIDGE WILL BREAK DOWN TOWARD THE END OF THE WEEK AS A WEAK FRONT PUSHES INTO SOUTHEAST GEORGIA AND THEN DISSIPATES. HIGH PRESSURE WILL THEN BUILD NORTH OF THE AREA ON SUNDAY. SWELLS FROM DANNY WILL BEGIN TO INCREASE IN THE COASTAL WATERS EARLY NEXT WEEK. RIP CURRENTS: LOW RISK TODAY AND THU. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 94 74 95 / 40 50 30 40 SSI 77 91 76 92 / 30 50 30 30 JAX 75 92 74 94 / 40 60 20 50 SGJ 76 90 76 92 / 30 60 20 30 GNV 73 91 73 93 / 20 60 10 50 OCF 74 91 74 92 / 20 60 10 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && WOLF/ENYEDI/COMBS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 244 PM EDT WED AUG 19 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-201845- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 244 PM EDT WED AUG 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STRONG TO BRIEFLY SEVERE STORMS WILL BE POSSIBLE WITH STRONG GUSTY WINDS AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AS STORM MOTION WILL BE SLOW AT AROUND 10 MPH OR LESS. THE BEST CHANCE OF STORMS WILL BE BETWEEN 3 PM AND 7 PM. MOST OF THE THUNDERSTORM ACTIVITY SHOULD DISSIPATE BY LATE EVENING TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY...WITH A SLIGHT DECREASE IN COVERAGE OF STORMS OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
520 PM EDT WED AUG 19 2015
FLZ024-192200-
INLAND NASSAU FL-
520 PM EDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU COUNTY UNTIL
600 PM EDT...
AT 519 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HILLIARD...MOVING NORTHEAST AT 5 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
HILLIARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3058 8195 3069 8203 3079 8182 3079 8179
3077 8178 3076 8178 3076 8177 3077 8177
3070 8170
TIME...MOT...LOC 2119Z 242DEG 6KT 3067 8194
ZIBURAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 PM EDT WED AUG 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN NNW UNF 30.28N 81.51W
08/19/2015 M2.89 INCH DUVAL FL BROADCAST MEDIA
LOCAL MEDIA REPORTS RAINFALL AMOUNT OF 2.89 INCHES FELL
IN LESS THAN AN HOUR.
&&
COMBSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
553 PM EDT WED AUG 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND DMG 1 NE ARLINGTON 30.35N 81.59W
08/19/2015 DUVAL FL PUBLIC
SOCIAL MEDIA POST SHOWING DOWNED TREE ON GAILLARDIA ROAD.
&&
COMBSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
556 PM EDT WED AUG 19 2015
GAZ136-151>154-164>166-192300-
CHARLTON GA-INLAND GLYNN GA-WAYNE GA-BRANTLEY GA-INLAND CAMDEN GA-
PIERCE GA-COASTAL GLYNN GA-COASTAL CAMDEN GA-
556 PM EDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIERCE...GLYNN...
BRANTLEY...NORTHEASTERN CHARLTON...SOUTHEASTERN WAYNE AND NORTHERN
CAMDEN COUNTIES UNTIL 700 PM EDT...
AT 555 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BLACKSHEAR TO NEAR
HICKOX TO 8 MILES NORTHEAST OF FOLKSTON...AND MOVING NORTHEAST AT 15
MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BRUNSWICK...ST. SIMONS ISLAND...FOLKSTON...WOODBINE...NAHUNTA...DOCK
JUNCTION...WAYNESVILLE...WAVERLY...EVERETT...THALMANN...RAYBON...
HICKOX...SEA ISLAND...COUNTRY CLUB ESTATES...ATKINSON...MOUNT
PLEASANT...WINOKUR...BOYS ESTATE...HORTENSE AND DOVER BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3114 8137 3115 8145 3111 8144 3122 8156
3100 8140 3106 8151 3102 8146 3097 8150
3100 8163 3099 8163 3097 8154 3087 8198
3106 8205 3123 8225 3156 8170 3140 8158
3121 8130
TIME...MOT...LOC 2155Z 232DEG 15KT 3128 8215 3114 8196 3091 8190
ENYEDIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
611 PM EDT WED AUG 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM FLOOD N LAWTEY 30.05N 82.07W
08/19/2015 BRADFORD FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTS 1 LANE OF HWY 301 CLOSED DUE TO
FLOODING. GROVE STREET ALSO CLOSED DUE TO FLOODING.
&&
COMBSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
636 PM EDT WED AUG 19 2015
GAZ135-136-151-192315-
WAYNE GA-APPLING GA-PIERCE GA-
636 PM EDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIERCE...
SOUTHEASTERN APPLING AND WAYNE COUNTIES UNTIL 715 PM EDT...
AT 636 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SCREVEN...OR 8 MILES NORTHEAST OF PATTERSON...MOVING NORTHEAST AT 15
MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JESUP...GARDI...SCREVEN...ODUM...OFFERMAN...DOCTORTOWN AND
BROADHURST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3178 8198 3179 8196 3167 8185 3165 8181
3166 8181 3161 8177 3160 8175 3161 8174
3158 8170 3155 8170 3136 8201 3137 8204
3135 8203 3134 8205 3151 8226 3153 8223
3156 8224 3165 8219 3181 8201
TIME...MOT...LOC 2236Z 213DEG 15KT 3147 8205
WALSHThe Moody AFB radar (KVAX), 112 km away, was scanning. The volume nearest the first event began at 22:47 UTC.
2 thunderstorm wind. Local standard time, as filed.
A tree was blown down across the road.
Power lines were blown down in Screven.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598922, 598923.